New Mexico, 2010Hail and Damaging Winds in New Mexico, July 14, 2010
July 14, 2010 · NWS ABQ · 4 events in 3 counties and zones
Deep moisture and some low level convergence helped spark thunderstorms over the eastern plains. A few of these storms turned severe with damaging wind gusts and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep moisture and some low level convergence helped spark thunderstorms over the eastern plains. A few of these storms turned severe with damaging wind gusts and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 14, 2:06 PM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 14, 2:06 PM MST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT WED JUL 14 2010
.DISCUSSION...
MADE A FEW CHANGES TO THE GRIDS THIS AFTERNOON BUT THE OVERALL
THEME REMAINS. WILL PROBABLY GO AHEAD AND INCLUDE THE ISOLATED SVR
THREAT ACROSS THE NORTHEAST THIS EVENING AS WE JUST ISSUED A SVR.
ALSO TWEAKED THE POPS UP ACROSS PORTIONS OF THE EAST OVERNIGHT.
THIS IS SUPPORTED BY BOTH THE GFS AND NAM AS THEY INDICATE SOME
SORT OF FRONTAL CONVERGENCE COMBINED WITH A WEAK WAVE ALOFT. ALSO
KEPT THE WARM TEMPERATURES GOING OVERNIGHT.
CONFIDENCE IS HIGH THAT THE MAIN PRECIPITATION FOCUS WILL SHIFT
TOWARDS THE EAST ON THURSDAY. BOTH THE GFS AND NAM SUPPORT THIS AND
BOTH MODELS INDICATE ANOTHER WAVE PASSAGE ACROSS THE NORTHEAST AND
EAST CENTRAL PLAINS. THIS WOULD BE COMBINED WITH SOME SORT OF WEAK
BOUNDARY LAYER CONVERGENCE ZONE ALONG THE INTERSTATE 25 AND 40
CORRIDORS DURING SOME PORTION OF THE DAY. WENT AHEAD AND INCREASED
POPS SLIGHTLY AS A RESULT. WENT AHEAD AND ADJUSTED POP/S DOWN ACROSS
THE NORTHWEST DUE TO WARMING AND DRYING ALOFT. IT APPEARS THAT ONE
OF THE BIG WEATHER STORIES ON THURSDAY WILL BE THE STRENGTH OF THE
UPPER HIGH AS IT REPOSITIONS ITSELF OVER WESTERN NEW MEXICO. A 597
DM HIGH WOULD PROVIDE A 2.5 TO 2.75 STANDARD DEVIATION 500 MB HEIGHT
FIELD OVER NM. RIVALING IF NOT EXCEEDING THE HEIGHT FIELD NM
OBSERVED BACK IN EARLY JUNE. THUS...WENT AHEAD AND ADJUSTED MAX
TEMPERATURE NUMBERS UP SLIGHTLY. ESPECIALLY BEING BULLISH ACROSS THE
NORTHWEST WHERE WE ARE AT THE HIGHER END OF GUIDANCE VALUES. BASED
ON A CURSORY LOOK AT THE HISTORICAL RECORDS...IT APPEARS THAT FMN
COULD EXCEED THE RECORD WHILE GUP...ABQ AND SAF WOULD COME CLOSE.
THIS CERTAINLY BEARS WATCHING.
WE ARE STILL LOOKING AT A FAIRLY DECENT GAP WIND FOR THURSDAY
EVENING. THIS WILL BE CONVECTIVE LY DRIVEN AS WELL AS BASED ON THE
AMOUNT OF HEAT THE VALLEY OBSERVES THURSDAY AFTERNOON. WE DECIDED
TO GO A LITTLE HIGHER THAN THE GUIDANCE NUMBERS.
THE CENTRAL MOUNTAIN GAP WIND MENTIONED ABOVE WILL USHER MORE FUEL
FOR THUNDERSTORMS ACROSS CENTRAL AREAS AND PORTIONS OF THE WEST ON
FRIDAY. WENT AHEAD AND TRENDED TEMPERATURES DOWN A FEW DEGREES ACROSS
CENTRAL AREAS DUE TO THIS MOISTURE INCREASE...ESPECIALLY IN THE FORM
OF CLOUD COVER DURING THE AFTERNOON AND THIS IS SUPPORTED BY
GUIDANCE NUMBERS. BETWEEN A 597 TO 598 DM HEIGHT CENTER IS EXPECTED
TO BE PLACED OVER NORTHEAST ARIZONA SO EXPECT ANOTHER HOT ONE ACROSS
THE NORTHWEST WITH RECORD TO NEAR RECORD HIGHS. THIS IS INDICATED IN
THE PROJECTED HIGH FOR FMN. IT APPEARS THAT THE HIGHEST POPS WOULD
BE FOUND ACROSS CENTRAL PORTIONS OF THE FORECAST AREA INCLUDING THE
REGION BETWEEN THE CENTRAL MOUNTAINS TO THE CONTINENTAL DIVIDE. WENT
AHEAD AND INCREASED POPS ACCORDINGLY. AS A SIDE NOTE...THE UPPER
HIGH PLACEMENT PROVIDES A NORTH TO NORTHWEST STEERING FLOW OVER
ALBUQUERQUE. THIS MEANS THAT STORMS WHICH ARE EXPECTED TO FORM OVER
THE JEMEZ AND SAN MATEO MOUNTAINS HAVE A BETTER CHANCE OF AFFECTING
THE ABQ METRO AREA. THUS INCREASED POPS SLIGHTLY FOR THAT AREA LATE
FRIDAY AFTERNOON INTO THE EVENING.
THE UPPER HIGH IS EXPECTED TO WAFFLE OVER CENTRAL PORTIONS OF
ARIZONA DURING THE WEEKEND. DUE TO THE LACK OF ANY SIGNIFICANT
MOISTURE INFUSIONS FROM THE SOUTH OR EAST...THE THUNDERSTORM COVERAGE
WOULD DECREASE AND GENERALLY FAVOR THE MOUNTAINOUS TERRAIN. THIS
MEANS THAT CLOUD COVER WILL BE SLIGHTLY LESS EACH DAY AND THUS
TEMPERATURES WILL WARM SLIGHTLY. BOTH MAX AND MIN TEMPERATURES ARE
GENERALLY EXPECTED TO BE 5 TO 10 DEGREES ABOVE NORMAL DURING THE
WEEKEND PERIOD AND RECORD TO NEAR RECORD HIGHS WOULD BE POSSIBLE
ACROSS THE NORTHWEST AND PERHAPS EVEN SOME CENTRAL AREAS.
CONFIDENCE STILL REMAINS MODERATE TO HIGH THAT A WEST COAST TROUGH
WOULD NUDGE THE UPPER HIGH EASTWARD EVENTUALLY PLACING IT EAST OF
THE STATE DURING THE TUESDAY/WEDNESDAY TIME FRAME. BOTH THE ECMWF
AND GFS CONTINUE SUPPORT THIS EASTWARD UPPER HIGH MIGRATION. THIS
MEANS THAT THUNDERSTORM ACTIVITY AS A WHOLE WOULD INCREASE DUE TO A
MORE SIGNIFICANT MOISTURE SURGE FROM THE SOUTH.
50
&&
.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
PRODUCE LOCAL MVFR CIGS AND VISIBILITIES WITH SOME MOUNTAIN TOP
OBSCURATIONS AND GUSTY OUTFLOWS OF 40 TO 50 MPH BOTH NEAR AND AT A
DISTANCE FROM THUNDERSTORM CORES. THIS ACTIVITY WILL FAVOR THE HIGH
TERRAIN AND NORTHEAST PLAINS WITH SOME ISOLATED STORMS ACROSS THE
EASTERN PLAINS AS WELL. ACTIVITY TO DIMINISH AFTER MOST AREAS AFTER
SUNSET. VFR MOST LOCATIONS 06Z THROUGH 18Z ON THURSDAY WITH ANOTHER
ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THEREAFTER...WITH THE FOCUS SHIFTING TO THE AREA ALONG AND EAST OF
THE CENTRAL MOUNTAINS AS WELL AS THE HIGH TERRAIN OF THE SOUTHWEST.
CB IN TAF WITHOUT A REFERENCE TO THUNDERSTORMS REPRESENTS AN
UNCERTAINTY OF THUNDERSTORM COVERAGE AT AIRPORT.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 05
&&
.FIRE WEATHER...
HIGH PRESSURE ALOFT...CURRENTLY CENTERED OVER EAST TEXAS...WILL
CONTINUE TO SUPPORT TEMPERATURES WELL ABOVE AVERAGE FOR THE NEXT
SEVERAL DAYS. CHANGES IN THE POSITION OF THE UPPER HIGH WILL AFFECT
THE COVERAGE OF WETTING RAIN.
GOOD MOISTURE AT THE SURFACE AND INCREASED PRECIPITABLE WATER MOST
LOCATIONS HAS RESULTED IN AN UPTICK OF WETTING SHOWERS AND
THUNDERSTORMS TODAY...PARTICULARLY OVER THE HIGHER TERRAIN WITH
THUNDERSTORMS INCREASING ACROSS THE EASTERN PLAINS. SOUNDING
PROFILES SUPPORT GUSTY OUTFLOWS WITH THESE STORMS. A BACKDOOR FRONT
INTO THE NORTHEAST OVERNIGHT MAY PROVIDE A FOCUS FOR LINGERING
ACTIVITY THERE. OVERNIGHT RH RECOVERIES FAIR MOST AREAS EXCEPT THE
EASTERN PLAINS.
TEMPERATURES COOL JUST A BIT ACROSS THE EAST ON THURSDAY...COURTESY
OF THE FRONT...AND CHANCES OF PRECIPITATION INCREASE FROM THE
CENTRAL MOUNTAINS EAST WITH CONTINUED ACTIVITY OVER THE SOUTHWEST
HIGH TERRAIN. UPPER LEVEL HIGH BUILDS TO THE WEST AND THE NORTHWEST
CORNER OF THE STATE WILL REMAIN DRY. MIN RH WILL DECREASE OVER
TODAYS VALUES...WITH MUCH OF THE AREA BELOW 15 PERCENT WITH SINGLE
DIGIT VALUES ACROSS THE NORTHWEST PLATEAU. OVERNIGHT RH RECOVERIES
STILL FAIR ACROSS THE WEST AND GOOD TO EXCELLENT EAST.
BY FRIDAY...UPPER HIGH IS FORECAST TO BE NEAR THE FOUR CORNERS. THE
NORTHWEST WOULD REMAIN DRY BUT THE STEERING FLOW MAY RESULT IN AN
INCREASE IN WETTING RAIN ALONG AND WEST OF THE CENTRAL
MOUNTAINS...INCLUDING THE RIO GRANDE VALLEY. SIMILAR SCENARIO ON
SATURDAY WITH ISOLATED TO SCATTERED WETTING RAIN FORECAST FOR ALL
BUT THE NORTHWEST AND SOUTHEAST ZONES.
THE UPPER HIGH WEAKENS AND ELONGATES ON SUNDAY AND AN UPPER LEVEL
TROUGH APPROACHES THE WEST COAST. CURRENT GRIDS SUPPORT A DECREASE
IN CONVECTION ON SUNDAY AND MONDAY...WITH AN INCREASE ACROSS THE
WEST ON TUESDAY AND MORE OF THE STATE ON WEDNESDAY AS THE TROUGH
MOVES ONSHORE AND THE UPPER HIGH BUILDS AND TAKES UP RESIDENCE EAST
OF NEW MEXICO.
05
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 63 101 63 101 / 10 5 5 5
DULCE........................... 53 91 53 91 / 10 10 10 10
CUBA............................ 57 95 57 91 / 20 10 10 20
GALLUP.......................... 57 96 57 95 / 20 10 10 10
EL MORRO........................ 59 88 59 85 / 30 10 10 30
GRANTS.......................... 61 98 61 96 / 20 10 10 30
QUEMADO......................... 62 91 62 92 / 20 20 20 30
GLENWOOD........................ 66 93 66 96 / 20 20 20 30
CHAMA........................... 49 88 49 86 / 20 10 10 20
LOS ALAMOS...................... 72 90 57 89 / 20 10 10 20
PECOS........................... 58 94 57 90 / 20 30 30 50
CERRO/QUESTA.................... 54 87 51 86 / 10 10 10 30
RED RIVER....................... 52 81 53 73 / 30 20 20 30
ANGEL FIRE...................... 51 81 53 76 / 30 30 30 30
TAOS............................ 54 92 55 90 / 10 10 10 20
ESPANOLA........................ 63 97 67 96 / 20 10 10 20
SANTA FE........................ 60 94 58 92 / 20 10 10 30
SANTA FE AIRPORT................ 61 96 63 94 / 10 10 10 20
ALBUQUERQUE FOOTHILLS........... 72 96 69 96 / 10 10 10 20
ALBUQUERQUE HEIGHTS............. 72 99 72 97 / 10 10 10 20
ALBUQUERQUE VALLEY.............. 68 101 72 99 / 10 10 10 20
ALBUQUERQUE WEST MESA........... 68 100 71 98 / 10 10 10 20
LOS LUNAS....................... 70 100 71 100 / 10 10 10 20
RIO RANCHO...................... 69 100 71 98 / 10 10 10 20
SOCORRO......................... 67 102 70 99 / 20 10 10 20
SANDIA PARK/CEDAR CREST......... 61 89 61 89 / 20 20 20 40
MORIARTY/ESTANCIA............... 69 96 63 95 / 20 30 30 50
CLINES CORNERS.................. 61 90 61 89 / 20 30 30 30
GRAN QUIVIRA.................... 67 95 62 93 / 20 30 30 30
CARRIZOZO....................... 68 96 66 95 / 20 30 30 20
RUIDOSO......................... 62 86 62 83 / 20 30 30 20
CAPULIN......................... 61 85 59 84 / 40 30 30 20
RATON........................... 61 92 58 90 / 30 30 30 30
LAS VEGAS....................... 57 89 56 87 / 30 40 40 30
CLAYTON......................... 66 92 66 93 / 40 20 30 10
ROY............................. 65 88 66 87 / 30 30 30 20
CONCHAS......................... 70 97 69 97 / 20 30 30 10
SANTA ROSA...................... 68 97 68 96 / 20 30 30 10
TUCUMCARI....................... 71 96 69 97 / 20 30 30 5
CLOVIS.......................... 69 94 68 95 / 10 30 30 5
PORTALES........................ 71 94 67 95 / 10 30 30 5
FORT SUMNER..................... 73 98 68 97 / 10 30 30 10
ROSWELL......................... 73 99 68 97 / 10 20 30 5
PICACHO......................... 67 94 67 93 / 20 30 30 10
ELK............................. 62 89 63 87 / 20 30 30 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
50/05
Hazardous weather outlook, Jul 14, 5:00 AM MST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED JUL 14 2010
NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT WED JUL 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
ERRATIC AND GUSTY WINDS TO AROUND 50 MPH MAY ACCOMPANY SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING...ESPECIALLY OVER THE
NORTHWEST MOUNTAINS AND RIO GRANDE VALLEY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINS...WHICH
COULD LEAD TO MINOR FLOODING...WILL BECOME MORE WIDESPREAD FROM THE
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE NORTHEAST
HIGHLANDS AND PLAINS THURSDAY AND THURSDAY NIGHT.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 14, 1:03 PM MST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
203 PM MDT WED JUL 14 2010
NMZ537-142030-
DE BACA COUNTY-
203 PM MDT WED JUL 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE BACA COUNTY THROUGH
230 PM MDT...
AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF YESO...OR ABOUT 18 MILES
SOUTHWEST OF FORT SUMNER...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
DE BACA COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3456 10448 3439 10428 3426 10454 3438 10465
TIME...MOT...LOC 2004Z 215DEG 6KT 3438 10452
40
Special weather statement, Jul 14, 1:05 PM MST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
205 PM MDT WED JUL 14 2010
NMZ530-142030-
UNION COUNTY-
205 PM MDT WED JUL 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 230
PM MDT...
AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF CLAYTON...MOVING NORTHEAST
AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
UNION COUNTY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3670 10330 3659 10306 3638 10329 3648 10347
TIME...MOT...LOC 2006Z 215DEG 6KT 3651 10331
40
Special weather statement, Jul 14, 1:08 PM MST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
208 PM MDT WED JUL 14 2010
NMZ531-142045-
HARDING COUNTY-
208 PM MDT WED JUL 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING COUNTY
THROUGH 245 PM MDT...
AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROY...OR ABOUT 18 MILES NORTHWEST OF
MOSQUERO...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3622 10412 3603 10385 3585 10414 3598 10432
TIME...MOT...LOC 2008Z 223DEG 15KT 3597 10417
40
Special weather statement, Jul 14, 1:35 PM MST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT WED JUL 14 2010
NMZ537-538-142100-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
235 PM MDT WED JUL 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN CHAVES AND
SOUTHWESTERN DE BACA COUNTIES THROUGH 300 PM MDT...
AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF MESA...OR ABOUT 37 MILES
SOUTHWEST OF FORT SUMNER. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
SOUTHWESTERN DE BACA COUNTY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3428 10477 3419 10452 3400 10465 3407 10485
TIME...MOT...LOC 2035Z 203DEG 2KT 3411 10470
40
Special weather statement, Jul 14, 1:59 PM MST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT WED JUL 14 2010
NMZ537-538-142130-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
259 PM MDT WED JUL 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAVES AND SOUTHWESTERN
DE BACA COUNTIES THROUGH 330 PM MDT...
AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MESA...OR ABOUT 40 MILES
SOUTHWEST OF FORT SUMNER...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MESA.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3415 10449 3393 10453 3398 10483 3416 10480
TIME...MOT...LOC 2059Z 278DEG 6KT 3406 10471
40
Special weather statement, Jul 14, 3:32 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 PM MDT WED JUL 14 2010
NMZ530-142300-
UNION COUNTY-
432 PM MDT WED JUL 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY THROUGH
500 PM MDT...
AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SEDAN...OR ABOUT 17 MILES SOUTH OF
CLAYTON...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SEDAN.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3600 10303 3601 10333 3631 10321 3630 10302
TIME...MOT...LOC 2232Z 010DEG 13KT 3620 10312
40
Thunderstorm Wind, Quay
- When
- July 14, 4:40 PM MST to 4:50 PM MST
- Where
- Quay County, 0.56 mi W of Logan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.370, -103.420
A few portable buildings near Logan were overturned.
Thunderstorm Wind, Curry
- When
- July 14, 6:35 PM MST to 6:45 PM MST
- Where
- Curry County, 0.89 mi SE of Broadview
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 34.810, -103.210
A large tree, 2.5-3 feet in diameter, was blown down near Broadview.
Hail, Curry
- When
- July 14, 9:07 PM MST
- Where
- Curry County, 2.82 mi SSE of (Cvs)cannon Afb
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.340, -103.310
Hail, Roosevelt
- When
- July 14, 10:30 PM MST
- Where
- Roosevelt County, Portales
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.180, -103.330
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, July 14, 20104 deaths · $20,000 · 1 event
- Excessive Heat in Missouri, July 14, 201034 injured · 29 events
- Tornadoes and Hail in Wisconsin, July 14, 20102 injured · $1.9 million · EF2 · 29 events
- Tornadoes and Hail in North Dakota, July 14, 2010$4.7 million · EF2 · 15 events
- Heat in New Mexico, July 14, 20101 death · 1 event
- Rip Current in Texas, July 14, 20101 death · 1 event
- Tornado and Flash Flooding in Wisconsin, July 14, 20101 injured · $551,000 · EF0 · 44 events
- Tornadoes and Flash Flood in Minnesota, July 14, 2010$860,000 · EF1 · 14 events
- Tornadoes and Flash Flooding in Wisconsin, July 14 to 15, 2010$106,000 · EF1 · 35 events
- Tornadoes and Hail in Minnesota, July 14, 2010$179,000 · EF1 · 20 events
- Flood in Texas, July 14 to 24, 2010$1.0 million · 1 event
- Hail and Damaging Winds in Kansas, July 14, 2010$361,000 · 1.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232737, 232738, 232734, 232735.